Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Nov 4, 2024, 10:48 AM PST. It took effect at Nov 5, 2024, 3:00 PM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2024, 10:48 AM PST (18:48 UTC)
- In effect from
- Nov 5, 2024, 3:00 PM PST
- Expired
- Nov 7, 2024, 7:00 AM PST
- In force
- 40 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
719 WWUS86 KEKA 041848 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1048 AM PST Mon Nov 4 2024 CAZ264-277-050300- /O.NEW.KEKA.FW.W.0011.241105T2300Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 1048 AM PST Mon Nov 4 2024 ...RED FLAG WARNING IN EFFECT FROM 3 PM TUESDAY TO 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264. Fire weather zone 277. * WIND...Northeast winds 15 to 25 mph with gusts from 35 to 45 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 65 percent overnight into Wednesday and Thursday morning. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
9 follow-up statements
206 WWUS86 KEKA 042232 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 232 PM PST Mon Nov 4 2024 CAZ264-277-050700- /O.CON.KEKA.FW.W.0011.241105T2300Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 232 PM PST Mon Nov 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264. Fire weather zone 277. * WIND...Northeast winds 15 to 25 mph with gusts from 35 to 45 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 65 percent overnight into Wednesday and Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
222 WWUS86 KEKA 050701 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1101 PM PST Mon Nov 4 2024 CAZ264-277-051515- /O.CON.KEKA.FW.W.0011.241105T2300Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 1101 PM PST Mon Nov 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264. Fire weather zone 277. * WIND...Northeast winds 15 to 25 mph with gusts from 35 to 45 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 65 percent overnight into Wednesday and Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
882 WWUS86 KEKA 051500 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 700 AM PST Tue Nov 5 2024 CAZ264-277-052300- /O.CON.KEKA.FW.W.0011.241105T2300Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 700 AM PST Tue Nov 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264.Fire weather zone 277. * WIND...Northeast winds 20 to 30 mph with gusts from 35 to 45 mph. Isolated gusts up to 55 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 65 percent overnight into Wednesday and Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
504 WWUS86 KEKA 052020 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1220 PM PST Tue Nov 5 2024 CAZ264-277-060430- /O.CON.KEKA.FW.W.0011.241105T2300Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 1220 PM PST Tue Nov 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264. Fire weather zone 277. * WIND...Northeast winds 20 to 30 mph with gusts from 35 to 45 mph. Isolated gusts up to 55 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 65 percent overnight into Wednesday and Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
978 WWUS86 KEKA 060418 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 818 PM PST Tue Nov 5 2024 CAZ264-277-061230- /O.CON.KEKA.FW.W.0011.000000T0000Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 818 PM PST Tue Nov 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264.Fire weather zone 277. * WIND...Northeast winds 20 to 30 mph with gusts from 35 to 45 mph. Isolated gusts up to 55 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 65 percent overnight into Wednesday and Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
282 WWUS86 KEKA 061200 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 400 AM PST Wed Nov 6 2024 CAZ264-277-062300- /O.CON.KEKA.FW.W.0011.000000T0000Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 400 AM PST Wed Nov 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264. Fire weather zone 277. * WIND...Northeast winds 20 to 30 mph with gusts from 35 to 45 mph. Gusts up to 55 mph along ridgetops and highest terrain. * HUMIDITY...As low as 16 to 20 percent Tuesday afternoon and Wednesday. Modest recoveries of 30 to 60 percent overnight Wednesday and Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
297 WWUS86 KEKA 062014 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1214 PM PST Wed Nov 6 2024 CAZ264-277-070415- /O.CON.KEKA.FW.W.0011.000000T0000Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 1214 PM PST Wed Nov 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264. Fire weather zone 277. * WIND...Northeast winds 20 to 30 mph with gusts from 35 to 45 mph. Gusts up to 55 mph along ridgetops and highest terrain. * HUMIDITY...RH as low as 16 to 20 percent this afternoon. Modest recoveries of 35 to 55 percent overnight into Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
626 WWUS86 KEKA 070404 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 804 PM PST Wed Nov 6 2024 CAZ264-277-071500- /O.CON.KEKA.FW.W.0011.000000T0000Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 804 PM PST Wed Nov 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * AFFECTED AREA...Fire weather zone 264.Fire weather zone 277. * WIND...Northeast winds 20 to 30 mph with gusts from 35 to 45 mph. Gusts up to 55 mph along ridgetops and highest terrain. * HUMIDITY...RH as low as 16 to 20 percent this afternoon. Modestrecoveries of 35 to 55 percent overnight into Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
505 WWUS86 KEKA 071446 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 646 AM PST Thu Nov 7 2024 CAZ264-277-071600- /O.EXP.KEKA.FW.W.0011.000000T0000Z-241107T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- W Mendocino NF/E Mendocino Unit- 646 AM PST Thu Nov 7 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Nov 4, 4:31 AM PST, 6 hours 17 minutes earlier.
Area forecast discussion, Nov 4, 4:31 AM PST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
431 AM PST Mon Nov 4 2024
.SYNOPSIS...Northerlies are forecast to diminish today and then
strengthen on Tuesday. Robust northeasterlies are expected for
southeastern interior Tuesday night and Wednesday. Dry weather
is expected to prevail through the week.
&&
.DISCUSSION...A shortwave trough will move across the Pacific
Northwest today-tonight. PWAT values increase up to 1.10 inch
along the North Coast this afternoon as moisture spills over a
stout ridge aloft offshore. Light showers or sprinkles are
possible this late afternoon and evening for the North Coast as a
decaying front approaches the west coast and shallow moist air
spreads onshore.
Upper and surface ridging will then rebuild on Tue and maintain
dry weather for the remainder the week. Prime concern heading into
Tuesday night and Wed will be the potential for strong gusty NE
winds across mostly southern Lake County. NBM probabilities for
gusts over 45 mph are less than 20% for all lower elevations
(below 1500 feet), but ramp up to 40-60% for the higher elevations
and ridges on the eastern/southern periphery of Lake County Tue
night/Wed AM. Suspect a few wind-prone ridges will gust to 50 mph
Tue night or Wed AM. There is a fire weather concern due to the
low humidity for southern Lake County which has not received very
much rain at all this fall. See fire weather section below for
more on this.
The dry offshore flow mid to late week will also make for ideal
longwave cooling where winds decouple and go calm in the interior
valleys. Assuming no low clouds or fog, freezing temperatures and
frost are probable for the interior valleys. A frost advisory or
freeze warning may be necessary for areas that have not had an
end of season freeze yet this fall.
The offshore flow pattern begins to breakdown and weaken toward
the end of the week as another trough complex begins to approach.
Most all ensemble cluster means indicate above normal 500mb heights
and a dominating ridge through Saturday, so suspect any rain is
going to be on the light side and confined to the northern most
zones. Ensemble cluster means show more variance with a potentially
deeper/colder trough toward the end of the week or early next
week. This may provide us with more rain, but the timing is vague
and details sketchy at the moment. DB
&&
.AVIATION...Areas of fog are being seen on satellite early this
morning in much of the river valleys, though all terminals remain
VFR. Some patchy fog at all terminals is not out of the question
before sunrise, but will quickly mix out after sunrise. A weak front
is moving through the area today, which will gradually lower
ceilings to MVFR at the coastal terminals, and potentially bring
rain to CEC. Conditions are forecast to improve to VFR this evening
as the front moves out. UKI will remain VFR through the day with
gusty afternoon winds possible. JB
&&
.MARINE...A large long period swell has filled in early this
morning bringing waves peaking around 16 ft at 18 seconds. Winds
remain elevated south of Cape Mendocino, also bringing steep
northerly wind waves. Winds will continue to diminish through the
day as a weak front moves through. Nearshore, seas will dip below 10
ft by Monday night. This lull will be short lived as high pressure
begins to fill back in early Tuesday, elevating winds once again.
Gale force gusts of up to 40 kts are possible in the lee of Cape
Mendocino Tuesday afternoon through early Wednesday, while gusts of
30 kts are possible in the nearshore waters. Conditions are
currently forecast to improve for the remainder of the week. JB
&&
.FIRE WEATHER...Warmer daytime temperatures and lower RH's are
forecast today through Wed, mostly for the southern interior
(Mendo and Lake). Northerlies over the exposed ridges and higher
terrain are expected to diminish today as a decaying front
approaches from the NW and provides some light showers or
sprinkles for Del Norte/Humboldt. Northerlies will strengthen on
Tuesday after shortwave trough passage into the Great Basin.
Robust northeasterlies and lower humidity are then expected for
the southeastern interior (zone 264) as a 925mb NE speed max
develops over the Sac valley Tue Eve-Wed AM. NBM mean Fosberg
index increases to 50+ along the eastern and southern fringes of
zone 264 Tue night into Wed AM in response to the drying
northeasterlies. Isolated NE wind gusts around 50 mph and single
digit RH's are certainly possible over the higher terrain of zone
264 and perhaps southern zone 277 Tue night into Wed AM. Even
though we have already transitioned to low fire weather season and
fuels are not as receptive, a headline for elevated to locally
critical conditions has been included in the planning forecast for
zone 264 which has not received very much rain yet this fall. DB
&&
.BEACH HAZARDS...A large long period NW swell has filled in early
this morning, bringing breaking waves of 20 to 24 ft. Steep,
northwest facing beaches will see the highest surf. This swell will
slowly decay through the day, with breaker waves lowering by mid-
morning below advisory levels. Despite the advisory ending, the long
period swell and light winds north of Cape Mendocino will bring a
moderate threat of sneaker waves to the Humboldt and Del Norte
coasts today. Extra care should be taken when walking along beaches
and jetties. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
High Surf Advisory until 10 AM PST this morning for CAZ101-
103-104-109.
Beach Hazards Statement from 10 AM PST this morning through
this evening for CAZ101-103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for PZZ450-
455.
Small Craft Advisory until 3 PM PST Wednesday for PZZ470.
Small Craft Advisory until 3 PM PST Tuesday for PZZ475.
Gale Warning from 3 PM Tuesday to 9 AM PST Wednesday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:48 AM PST | Gale Warning | EKA | 54 hr | |
| Nov 4, 2:50 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt | 19 hr |
Nearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.